Topic: Nausea and Vomitting

Hope someone can help. Hospice has been coming in for a week now. They have given my husband Compozine to help him because he's been so nauseous. But it's not helping. He has been Vomitting for the past 4 days now. It seems to hit more towards late afternoon and evening. Anyone have any idea what could be causing it? And what else can he take since the Compozine isn't working. They even give him Compozine in the suppository form tonight but that didnt help either. Any feed back is greatly appreciated.
Michele

Re: Nausea and Vomitting

They gave my husband ABHR cream. It is a compounded cream made of Ativan, Benadryl, Haloperidol & Reglan. It works really well on nausea and vomiting.  You rub it on your wrists. It works on the different brain receptors to help with nausea. It is very common with oncologists and hospice. It was a god send for us. Ask the hospice nurse. Best to you and your husband.

Re: Nausea and Vomitting

Thank you Shellina, I will for sure ask hospice tomorrow about it.
Michele

Re: Nausea and Vomitting

Hi,Michele,

Common more potent  antiemetics are as the following;

1. 5-HT3 receptor antagonist  group- ondansertron (Zofran), dolasetron(Anzemet), granisertron (Kytril) are the first generation and palonosetron(Aloxi)  is the second generation of 5-HT3 receptor antagonist.
2. the NK1 receptor antagonist like aprepitant (Emend) and others on the market  are newer than the 5-HT3 receptor antagonists;they come as  an oral capsule or tablet and injectable dosage form(fosaprepitant).Emend has to be taken with other antiemetics and on schedule for the maximum anti -nausea/vomiting control.

God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Nausea and Vomitting

Hi Michelle,

Sorry to hear that your husband is having these issues with nausea. My dad had lots of troubles with nausea as well so I know what you are going through right now. He tried a wide variety and combinations of meds to try and get some help with that with varying amounts of success. What we were told as well from a cancer nurse that it can take a good few days for a new med to work. But if one med is not working after a while then perhaps speaking with the doc or onc to see if something else can be tried to help. Hope that your husband gets some relief from this.

Here'a link for you that I hope is helpful -

http://www.macmillan.org.uk/Cancerinfor … iting.aspx

Hugs,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: Nausea and Vomitting

shel.....disease progression can cause blockage which in turn can cause relentless vomiting.  It will not stop and can get to the point where saliva won't be able to pass through the intestinal track.  I hope with all my heart that shellina's suggestion works; but do not let give up until you know that your husband is receiving comfort.  Sedation may need to be increased as well.  My heart is with you
Hugs
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Nausea and Vomitting

Michele,
I m so sorry your husband is having such bad nausea. Zofran and Ativan helped me.
Sending prayers
Lisa

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Nausea and Vomitting

I'm really sorry your husband is having so much nausea and vomiting. Have you tried taking the compazine every four hours around the clock and not just when nauseated. We found that if Lauren took compazine once she was nauseated, she usually threw it up.When she had chemo, she took it around the clock for a few days and it helped her a lot. I am hoping you find something that works because feeling constantly nauseated must be a horrible feeling. My heart goes out to both of you.

My beautiful daughter, Lauren Patrice, will live on in my heart forever.

My comments, suggestions, and opinions are based on my experience as a caretaker for my daughter, Lauren and from reading anything I can get my hands on about Cholangiocarcinoma. Please consult a physician for professional guidance.

Re: Nausea and Vomitting

Hospice came in today and gave him some of the cream to rub on his wrist. So good so far. Has not vomited once today. Fingers crossed it keeps working. Night time seems to be the worse.
Michele

Re: Nausea and Vomitting

Dear Shel, so glad to hear it is working, I am sure you both need some rest. Again if you want to talk let me know and I will email you my number. A ton of prayers are going out to you.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Nausea and Vomitting

... one more idea: zofran (ondansetron) comes in a melt-in-your-mouth form. it has saved me before. once i start throwing up, i can't take pills, so this another way.

Re: Nausea and Vomitting

Michelle...so glad to hear that the cream is working.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Nausea and Vomitting

Thank you for the update. I'm really happy to hear about this cream and truly hopes it continues to work for your husband. 
Willow

Willow

Re: Nausea and Vomitting

Hi Michele, I am so glad to hear the ABHR cream worked. As I had said before, it worked wonders for my husband.

Re: Nausea and Vomitting

Shellina....would you please be so kind and repost your information in this thread?
http://www.cholangiocarcinoma.org/punbb … .php?id=45
Thanks so much, let me know if you need help.
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER